have been taking lexepro for 3 months have done real well. my depression had improved 100%, the past 3 days i have been really depressed wondering if it my be the lexepro or just from getting upset over a problem. does it normally start making you more depressed when starting it, have not had with it. problems before.
It's possible that your current depression is the result of environmental stressors. However, you might also need to up your dose of Lexapro. In my experience, some people who take SSRIs/SNRIs that help their depression say that whatever medication they were taking just stopped working abruptly. This usually happens after years of taking a medication, though, not months. But everyone is different, and you might just need a boosted dose to help.
I'd recommend going to your doctor and asking his/her advice about this problem, especially if the depression doesn't go away after 1-2 weeks.
Hi karmay. I was on lexapro for some time. Stopped taking it because it was making me lathargic. Having said that, you mentioned that you might be down because of a proble. I'd wait a few days, then if you still feel down, then mention it to your doctor. Good chance that you might need an adjustment to your dose. Often, we tend to built up a sort of resistence to a certain drug that we might be taking. Wishing you the best.
Hi Karmay - You've gotten good advice from the others. Talk to your doctor about the dosage as it may need to be tweaked. Not every drug works for every person the same way. I've been on Lexapro for about 4 years, and never really saw good relief for my depression - anxiety, yes; depression no! Lexapro also made me very drowsy in the morning. After prescribing Wellbutrin to counteract the drowsiness, I also got some relief from the depression. Could the depression you're feeling actually be drowsiness and lethargy from the Lexapro? Something to consider since it is a common side effect. I'm currently weaning off the Lexapro so that I can find something that works better for me for depression. Keep working with your doctor to find the right med or mix of meds to make you feel better. BeagleMom1964 :)
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2011 • 1 answer
I went off Lexapro in Dec..very slowly..now, I am depressed again...even worse..should I go back on?
Posted 22 Jan 2012 • 4 answers
Posted 19 Feb 2015 • 2 answers
Posted 4 Apr 2016 • 1 answer
Posted 10 Feb 2017 • 2 answers